Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Aug 23, 2021, 2:29 PM CDT for Sangamon County, Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2021, 2:29 PM CDT (19:29 UTC)
- Expired
- Aug 23, 2021, 3:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Lincoln, IL
- Hail
- 0.00 in
- Wind
- 50
County Sangamon County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
048
WWUS83 KILX 231929
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
229 PM CDT Mon Aug 23 2021
ILZ050-051-232015-
Sangamon-Morgan-
229 PM CDT Mon Aug 23 2021
...A strong thunderstorm will impact portions of southwestern
Sangamon and northeastern Morgan Counties through 315 PM CDT...
At 229 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pleasant Plains, or 15 miles west of Springfield, moving southeast at
25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
New Berlin around 240 PM CDT.
Other locations in the path of this storm include Loami, Chatham,
Auburn and Springfield.
This includes the following highways...
Interstate 55 between mile markers 89 and 93, and between mile
markers 97 and 99.
Interstate 72 between mile markers 72 and 99, and near mile marker
103.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3973 9014 3987 9009 3987 8999 3990 8998
3983 8958 3955 8970
TIME...MOT...LOC 1929Z 298DEG 22KT 3981 8994
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
SBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Aug 23, 12:55 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 23, 12:55 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1255 PM CDT Mon Aug 23 2021 .SYNOPSIS... Issued at 347 AM CDT Mon Aug 23 2021 A prolonged period of heat and humidity will be on tap across central Illinois, with air temperatures climbing into the upper 80s to mid 90s and heat index values exceeding 100 degrees through next weekend. Limit time outdoors and drink plenty of water as the heat builds this week. && .UPDATE... Issued at 1035 AM CDT Mon Aug 23 2021 Updated the forecast to increase chances of showers and thunderstorms over the IL river valley into midday. MCS to weaken as it tracks into the IL river valley next few hours. SPC Day 1 outlook introduced a marginal risk of severe storms with gusty winds next few hours nw of the IL river. Rest of the forecast looks on track with heat and humidity building this afternoon. Highs in the upper 80s and lower 90s with heat indices peaking 95-102F highest over sw CWA. && .SHORT TERM...(Today and tonight) ISSUED AT 347 AM CDT Mon Aug 23 2021 With high pressure directly overhead, skies are clear and winds have become calm across central Illinois early this morning. Thanks to excellent radiational cooling and a modestly moist boundary layer, fog is developing...particularly along/east of the I-55 corridor. High clouds are beginning to stream across the northern KILX CWA, which should inhibit widespread fog formation there. Meanwhile further south, most CAMs are suggesting the potential for dense fog. 08z/3am obs continue to show a distinct downward trend in visby, with several sites across the E/SE at or below 1/2 mile. As a result, will be issuing a Dense Fog Advisory along/south of a Danville to Lincoln line through 9am. Further west, scattered convection has developed ahead of a cold front within a broad 30-40kt 850mb jet from eastern Nebraska to western Wisconsin. This activity will slowly shift eastward over the next several hours, but will remain west of central Illinois until after sunrise. As the nocturnal jet weakens and the convection pushes into a more unfavorable environment east of the Mississippi River, areal coverage will diminish later this morning. In fact, some models completely dissipate the showers/storms before they ever arrive. Have opted to include low chance PoPs west of I-55 from mid-morning into the afternoon, although most locations will likely stay dry. High temperatures today will be a couple of degrees warmer than yesterday, topping out in the upper 80s and lower 90s. With frontal boundary remaining well to the W/NW and the nocturnal jet once again orienting itself from the Plains into the Upper Midwest, it appears nighttime convection will stay largely to the north across Minnesota into Wisconsin late tonight. The NAM tries to drop the storms S/SE into north-central Illinois late: however, this does not make much sense based on frontal position and thickness regime. Have therefore maintained a mostly dry forecast...with just slight chance PoPs along/north of a Galesburg to Bloomington line toward dawn. .LONG TERM...(Tuesday through Sunday) ISSUED AT 347 AM CDT Mon Aug 23 2021 Heat and humidity will be the main weather story in the extended, as all signs point to a prolonged period of heat Tuesday through Saturday. Afternoon heat index values will climb above 105 degrees across much of central Illinois both Tuesday and Wednesday afternoon, and will likely remain oppressive right into the weekend as well. There will be periodic storm chances to provide some temporary cooling: however, with rising upper heights, the best chance for widespread convection will be suppressed further north across the Great Lakes. Further out, all models agree that a significant short-wave trough tracking out of the northern Rockies will flatten the prevailing upper ridge and push a cold front into central Illinois early next week. Timing of FROPA is still uncertain, but models are focusing on the Sunday night/Monday time frame. Given approach of forcing mechanism, have carried highest PoPs of the entire forecast period Sunday afternoon/night. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1250 PM CDT Mon Aug 23 2021 A lingering band of convection was pushing east into the IL river valley early this afternoon and affecting PIA and MVFR conditions possible next 1-2 hours. Have VCTS at PIA while better chance of thunderstorms will be over the lower IL river valley by Schuyler county. An outflow boundary had slipped south of Lincoln and may get close to SPI and have VCSH there til 20Z. Also carried VCSH at BMI as weakening line of convection pushes eastward toward I-55. Expect some fog to develop again overnight after 08-09Z especially in eastern IL with vsbys down to 2-4 miles and lifting 13-14Z Tue. South to SSW winds 5-10 kts during daytime hours and around 5 kts tonight. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...07 SYNOPSIS...Barnes SHORT TERM...Barnes LONG TERM...Barnes AVIATION...07
Hazardous weather outlook, Aug 23, 11:45 AM CDT, 2 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1145 AM CDT Mon Aug 23 2021 ILZ038-043>046-052>057-061>063-066>068-071>073-241645- Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-De Witt- Douglas-Edgar-Effingham-Jasper-Lawrence-Macon-McLean-Moultrie- Piatt-Richland-Shelby-Vermilion- 1145 AM CDT Mon Aug 23 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Heat index values of 95 to 100 are expected today. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Occasional isolated to scattered thunderstorms are possible Tuesday through Sunday. Daily heat index values around 100 to 107 possible during the afternoon hours for Tuesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ027>031-036-037-040>042-047>051-241645- Cass-Fulton-Knox-Logan-Marshall-Mason-Menard-Morgan-Peoria- Sangamon-Schuyler-Scott-Stark-Tazewell-Woodford- 1145 AM CDT Mon Aug 23 2021 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms will continue into early afternoon. Lightning is the primary hazard. Severe weather is not anticipated. Heat index values of 95 to 100 are expected today. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Occasional isolated to scattered thunderstorms are possible Tuesday through Sunday. Daily heat index values around 100 to 109 possible during the afternoon hours for Tuesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Erwin
In the hours before
Special weather statement, Aug 23, 12:49 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1249 PM CDT Mon Aug 23 2021
ILZ040-231815-
Schuyler-
1249 PM CDT Mon Aug 23 2021
...A strong thunderstorm will impact portions of Schuyler County
through 115 PM CDT...
At 1248 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rushville, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Rushville around 105 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4028 9075 4027 9046 4001 9047 4002 9061
4003 9061 4002 9063 4005 9068 4008 9067
4008 9070 4009 9071 4010 9070 4011 9071
4011 9085
TIME...MOT...LOC 1748Z 283DEG 18KT 4014 9068
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SBSpecial weather statement, Aug 23, 2:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
229 PM CDT Mon Aug 23 2021
ILZ050-051-232015-
Sangamon-Morgan-
229 PM CDT Mon Aug 23 2021
...A strong thunderstorm will impact portions of southwestern
Sangamon and northeastern Morgan Counties through 315 PM CDT...
At 229 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pleasant Plains, or 15 miles west of Springfield, moving southeast at
25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
New Berlin around 240 PM CDT.
Other locations in the path of this storm include Loami, Chatham,
Auburn and Springfield.
This includes the following highways...
Interstate 55 between mile markers 89 and 93, and between mile
markers 97 and 99.
Interstate 72 between mile markers 72 and 99, and near mile marker
103.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3973 9014 3987 9009 3987 8999 3990 8998
3983 8958 3955 8970
TIME...MOT...LOC 1929Z 298DEG 22KT 3981 8994
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SBThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 3:51 AM CDT | Dense Fog Advisory | ILX | Champaign, Christian, Clark, Clay, Coles, Crawford and 15 more | 4 hr |
| Aug 23, 12:49 PM CDT | Special Weather Statement | ILX | Schuyler | 26 min |
| Aug 23, 1:08 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 37 min |
| Aug 23, 1:26 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Schuyler | 34 min |
| Aug 23, 1:47 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan | 43 min |
| Aug 23, 2:53 PM CDT | Heat Advisory | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 5 days |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.